Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 13, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Jun 26, 2005, 7:19 AM MDT for Routt County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2005, 7:19 AM MDT (13:19 UTC)
- Expired
- Jun 26, 2005, 8:00 AM MDT
- In force
- 41 min
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
County Routt County, CO
The radar
The Grand Junction radar (KGJX), 167 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 1.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KGJT 261320
SVRGJT
COC107-261400-
/O.NEW.KGJT.SV.W.0013.050626T1319Z-050626T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
719 AM MDT SUN JUN 26 2005
THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ROUTT COUNTY IN NORTHWEST COLORADO.
* UNTIL 800 AM MDT.
* AT 717 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES SOUTHWEST OF OAK CREEK...OR 27 MILES SOUTHWEST OF STEAMBOAT
SPRINGS...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR OAK CREEK BY 735 AM MDT.
THE TOWN OF PHIPPSBURG IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4013 10667 4012 10686 4010 10688 4011 10701
4012 10703 4021 10703 4022 10705 4022 10716
4024 10718 4053 10669
$$2 follow-up statements
000
WWUS55 KGJT 261342
SVSGJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
741 AM MDT SUN JUN 26 2005
COC107-261400-
/O.CON.KGJT.SV.W.0013.000000T0000Z-050626T1400Z/
ROUTT CO-
741 AM MDT SUN JUN 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR ROUTT COUNTY UNTIL 800
AM MDT...
AT 741 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR OAK CREEK...OR 13 MILES SOUTH OF STEAMBOAT SPRINGS...AND
MOVING NORTHEAST AT 45 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT STAGECOACH STATE PARK AND
HIGHWAY 40 NEAR RABBIT EARS PASS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4013 10667 4012 10686 4010 10688 4011 10701
4012 10703 4021 10703 4022 10705 4022 10716
4024 10718 4053 10669
$$000 WWUS55 KGJT 261400 SVSGJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 800 AM MDT SUN JUN 26 2005 COC107-261405- /O.CAN.KGJT.SV.W.0013.000000T0000Z-050626T1400Z/ ROUTT CO- 800 AM MDT SUN JUN 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROUTT COUNTY HAS BEEN CANCELLED... AT 800 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION. $$ TAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:25 AM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 26, 4:25 AM MDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
425 AM MDT SUN JUN 26 2005
.SHORT TERM (TODAY THROUGH MONDAY NIGHT)...
POTENT SHORT WAVE SWINGING THROUGH NE UTAH AND NW COLORADO THIS
MORNING. MOST OF THE WEATHER ASSOCIATED WITH THIS SHORT WAVE WILL
OCCUR BY 9 AM. SATELLITE IMAGES SHOW THAT THE BACK EDGE OF
CONVECTIVE ACTIVITY IS EAST OF THE WASATCH RANGE. THEN DRIER AIR
AND SUBSIDENCE WILL TAKE HOLD...SUPPRESSING CONVECTIVE POTENTIAL FOR
THE REMAINDER OF THE DAY. ISOLATED STORMS WILL STILL DEVELOP OVER
THE HIGH TERRAIN...BUT WITH FORCING MECHANISM OTHER THAN SURFACE
HEATING. THESE STORMS WILL BE DISORGANIZED PULSE STORMS AND WILL
BE SHORT LIVED...UNLIKE THE LONGER LIVED STORMS EARLY THIS MORNING.
ANOTHER CONCERN FOR TODAY IS THE GRADIENT WIND THAT WILL MIX TO THE
SURFACE THIS AFTERNOON. SOUTHWEST WINDS OF 15 TO 25 MPH WILL BE
COMMON. TYPICALLY IN JUNE THIS WOULD WARRANT SERIOUS CONSIDERATION
WITH RESPECT TO FIRE WEATHER. BUT THIS HASN/T BEEN A TYPICAL JUNE
AND MORNING RELATIVE HUMIDITIES WILL BE GREATER THAN 75 PERCENT.
THE WIND WILL DRY THINGS OUT THIS AFTERNOON BUT VALUES PROBABLY
WILL STAY ABOVE CRITICAL VALUES. BUT THIS SITUATION NEEDS TO BE
MONITORED AS DRIER AIR DOES ADVECT INTO THE FORECAST AREA.
ANY STORMS THAT PERSIST INTO THE EVENING WILL DIMINISH AFTER SUNSET
AND EXPECT ALL STORMS TO END BY MIDNIGHT. UPSTREAM SHORT WAVE
WITH UPPER CIRCULATION OVER NRN CALIFORNIA SWEEPS OVER NE UTAH AND
NW COLORADO LATE TONIGHT. MODELS NOT GENERATING ANY PCPN WITH THIS
FEATURE...MAINLY BECAUSE THE AIR MASS WILL BE STABLE WITH MOISTURE
LACKING AND IT PASSES OVERHEAD AT THE WRONG TIME OF THE DAY.
CONVECTIVE POTENTIAL WILL THE LOWEST IT HAS BEEN FOR SEVERAL DAYS.
THERE IS ENOUGH RESIDUAL MOISTURE IN THE ATMOSPHERE FOR ISOLATED
MOUNTAIN STORMS...BUT MOSTLY SUNNY CONDITIONS WILL PREVAIL.
SUBTROPICAL HIGH PRESSURE SYSTEM WILL STRENGTHEN OVER THE DESERT
SOUTHWEST MONDAY NIGHT FOR A RETURN TO DRIER CONDITIONS.
.LONG TERM (TUESDAY THROUGH SUNDAY)...RUN TO RUN MDL CONSISTENCY NOT
VERY IMPRESSIVE NOR IS MODEL COMPARISON. SO MADE NO BIG CHANGES IN
TEMP OR POP GRIDS. TUESDAY THE NAM SHOWS A DRYING TREND WHILE THE
GFS KEEPS THINGS A LITTLE WETTER...FOR NOW WILL LEAN TOWARD
NAM AS IT BUILDS A SHORT WAVE RIDGE AHEAD OF CLOSED LOW OFF
CNTRL CA. BUT AS THIS FEATURE MOVES INLAND SOME ENERGY AND MSTR
WILL BRING ISOLATED SHOWERS/TSTMS TO THE REGION WEDNESDAY
AFTERNOON AND THURSDAY. HOWEVER DO NOT HAVE A LOT OF CONFIDENCE IN
TIMING AND INTENSITY OF SUCH A SMALL SCALE FEATURE SO FAR OUT INTO
THE FUTURE. ACCORDING TO THE GFS HIGH PRESSURE IS THEN EXPECTED TO
RETURN BY THE WEEKEND.
&&
.HYDROLOGY...VERY WARM TEMPERATURES WILL CONTINUE TO MELT OUT MUCH OF
THE REMAINING HIGH ELEVATION SNOWPACK. THE UINTA MOUNTAINS OF
NORTHEAST UTAH HAVE THE HIGHEST REMAINING AMOUNTS LEFT TO MELT...AND
WILL KEEP THE DUCHESNE RIVER IN UINTAH COUNTY IN FLOOD CONDITION OVER
THE NEXT FEW DAYS.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...FLOOD WARNING IN EFFECT UNTIL FURTHER NOTICE FOR THE DUCHESNE
RIVER NEAR RANDLETT.
&&
PF/MC/JRPHazardous weather outlook, Jun 26, 6:20 AM MDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 620 AM MDT SUN JUN 26 2005 UTZ023-024-271200- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- 620 AM MDT SUN JUN 26 2005 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE FOR THE DUCHESNE RIVER NEAR RANDLETT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST UTAH. .DAY ONE...TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE. THESE ISOLATED STORMS WILL BE STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL... ALONG WITH CLOUD TO GROUND LIGHTNING. THE WATER LEVEL ON THE DUCHESNE RIVER NEAR RANDLETT REMAINS HIGH TO CREATE LOWLAND FLOODING THROUGH THE WEEKEND. PLEASE REFER TO THE DENFLSGJT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... FOR MONDAY THROUGH WEDNESDAY...ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... ALL CITIZENS ARE STRONGLY ENCOURAGED TO REPORT ANY HAIL OR VERY STRONG WIND GUSTS OR UNUSUAL RUNNING WATER TO YOUR LOCAL LAW ENFORCEMENT OFFICE...AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION. COZ001>014-017>023-UTZ022-025-027>029-271200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 620 AM MDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND THE SOUTHEAST CORNER OF UTAH. .DAY ONE...TONIGHT... SCATTERED BUT STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN COLORADO THIS MORNING. IN THE AFTERNOON...THE STORMS WILL NOT BE QUITE AS STRONG AND WILL BE MORE ISOLATED. THE STRONGEST STORMS WILL HAVE CAPABILITY OF PRODUCING HAIL AND GUSTY WINDS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... FOR MONDAY THROUGH WEDNESDAY...ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT YOU ARE ENCOURAGED TO REPORT ANY STRONG WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:14 AM MDT | Severe Thunderstorm Warning | GJT | Rio Blanco | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.